MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL SOFT STENT SYSTEM WITH ANCHOR LOCK DELIVERY SYSTEM; STENT,METALLIC,EXPANDABLE,DUODENAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL SOFT STENT SYSTEM WITH ANCHOR LOCK DELIVERY SYSTEM; STENT,METALLIC,EXPANDABLE,DUODENAL
Model Number M00555880
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4).The complainant indicated that the wallflex duodenal stent remained implanted and will not be returned for evaluation; therefore, a device analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that a wallflex duodenal soft uncovered stent was implanted to treat a 10cm duodenal stricture during a duodenal stent placement procedure performed on (b)(6) 2022.The patient's anatomy was very tight in the second and third portion of the duodenum.On (b)(6) 2022, the wallflex duodenal stent was successfully implanted inside the patient.However, post procedure, it was observed that the patient was not decompressed and did not respond to stent placement.On (b)(6) 2022, imaging was taken and the wallflex duodenal stent was found to be in good position; however, the mid portion of the wallflex duodenal stent was not fully expanded.The physician reassessed the patient status for a second stent placement and a nasal gastric tube was placed.Reportedly, 4 to 5 days after the initial placement, a 22 x 12 wallflex duodenal stent was implanted to help expand the first wallflex duodenal stent.There were no patient complications reported and the patient was sent to hospice for palliative care.

Brand Name
WALLFLEX DUODENAL SOFT STENT SYSTEM WITH ANCHOR LOCK DELIVERY SYSTEM
Common Device Name
STENT,METALLIC,EXPANDABLE,DUODENAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15116879
Report Number3005099803-2022-04123
Device Sequence Number6625749
Product Code MUM
UDI-Device Identifier08714729902515
UDI-Public08714729902515
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
SIMILAR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00555880
Device Catalogue Number5588
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2022
Initial Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale
Patient Weight80 KG